“It’s a Dot” . . . Update

Standard

So radiation treatments are all done. Today I met (again) with Dr. D (my medical oncologist) to discuss oral medication. Because the “Dot” they removed had estrogen receptors I can take an oral medication to not “fuel” any hidden cells throughout my body. Estrogen can feed breast cancer cells (which are not limited to the breast) that have estrogen receptors. The medication is called Arimidex (Marsha I can see you jumping on your computer 😉 ) and it helps block the estrogen my body normally makes.  My first questions was, “sooo does that mean I’m going to grow facial hair?”.  Dr. D just laughed (I’m sure he thinks I’m crazy).

Breast cancer patients have, in the past, been treated with Tamoxifen. Arimidex has much lower sides effects which can include mood swings (uh-oh), hot flashes (seriously!) and maybe some aches and pains in the morning. Dr. D told me those are even rare. So starting tomorrow I will be taking this pill once a day for the next 5 years. I’m feeling great and have had excellent healing from the radiation treatments (thank you coconut oil!). At this point I will just need to do some follow ups with everyone in about 3 months. I still have some thoughts about this experience that I will share with you later down the road.

SOOOOOOOO thank you Jesus! It’s time to move forward with my life and I’m looking forward to seeing what God has for me around the bend.

About countrygirlbling

I am a 55 years young, divorced (many years) mom of 2 great kids. My son is 28 years old & my daughter is 24. They are both out on their own forging through life as successful, functioning adults . . . a mother's dream! I hope that my blog and my experiences will encourage you & give you hope. Our journey through life can be unpredictable at times but KNOW that if you are a believer in Christ, HE will always have your best interest at heart! (Even when things don't make sense!) Toodles

8 responses »

  1. Ronda- everytime I see you update this post “its a dot” I take a deep breath- thinking… oh no… then I get to read the good news! So thankful and grateful! I love how you say now it’s time to move forward… funny thing is with God you were moving forward through this… it just didn’t feel that way. Have a great rest of your week and every day you take that pill remember How God is moving you forward each day. He’s got you– Miss you! 🙂

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s